MAUDE Adverse Event Report: STRYKER GMBH STRAIGHT REDUCTION CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH STRAIGHT REDUCTION CLAMP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 703822
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device was discarded.
 
Event or Problem Description
During reduction of clavicle using straight reduction clamp, the tip of the clamp was broken off.The broken piece of the clamp fell outside the patient.The surgery was completed with another clamp.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that straight reduction clamp, broad variax2 was alleged of 'breakage during surgery' could be confirmed.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history review, the root cause could most probably be attributed to the misuse of the product by the user.Nevertheless, it is important to receive the product in order to subject it to adequate testing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
STRAIGHT REDUCTION CLAMP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8025156
Report Number0008031020-2018-00912
Device Sequence Number13780979
Product Code LXH
UDI-Device Identifier04546540703774
UDI-Public04546540703774
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number703822
Device Lot NumberL28816
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date10/31/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR